If you abruptly stop taking Darvon (propoxyphene hydrochloride), withdrawal symptoms are likely to occur. These symptoms will vary in intensity and may include sweating, diarrhea, insomnia, and nausea, to name a few. In order to limit withdrawal, your healthcare provider may slowly decrease your Darvon dose at a rate that helps minimize these often unpleasant (but not usually dangerous) symptoms.
An Overview of Darvon Withdrawal
In November 2010, the United States Food and Drug Administration (FDA) withdrew all medications that contain propoxyphene from the market. It has been determined that the risks of propoxyphene outweigh the possible benefits. In particular, the FDA was concerned about the drug's ability to cause serious changes in the heart rhythm, even at normal doses. Pharmacies will no longer sell this medication, and people who take it should stop and ask their healthcare provider for a more suitable pain medication.
Darvon® (propoxyphene hydrochloride) is a prescription pain medication. It is a narcotic, and people who stop taking it too quickly may experience withdrawal symptoms. Fortunately, withdrawal from Darvon does not usually cause life-threatening problems (unlike some other medications).
- Cravings for Darvon
- Upper respiratory symptoms, such as a runny nose.